How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog
Satisfied Customers: 23817
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
Type Your Dog Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

I have a 10 yo Boston terr-mini Alaskan esk mix that had a

Customer Question

I have a 10 yo Boston terr-mini Alaskan esk mix that had a small rash on his tail mid point. This morn it went haywire & the upper half of his tail is really puffy as well as his upper hindquarters. Have been using peroxide & Neosporin. Have also been using some benadryl. He is in rimadyl tramadol for other issues. Used revolution for flea control.
JA: I'm sorry to hear that. Using the wrong medication for fleas can be dangerous. You should definitely talk to the Veterinarian. How old is Neosporin?
Customer: Brand new
JA: Is there anything else the Veterinarian should be aware of about Neosporin?
Customer: Ointment only as that what vet had recommended & not pain relieving type
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 4 months ago.
Category: Dog
Customer: replied 4 months ago.
Revolution NOT the wrong flea control....Just informing you of what he using.... Plus he takes thyroid meds & enalipril for his heart...
Expert:  Dr. Michael Salkin replied 4 months ago.

I'm sorry that your question wasn't answered in a timely manner. When such severe inflammation arises so quickly we're concerned that a mast cell tumor degranulated and released histamine into the tissues or bacterial infection has spread from the original site. His vet will need to closely examine that small rash for mast cells. In most of these cases both a systemic antibiotic and glucocorticosteroid such as prednisone will be administered and an Elizabethan collar placed so your dog can't reach that area and excoriate it. Prednisone shouldn't be on board concomitantly with a nonsteroidal antiinflammatory drug (NSAID) such as Rimadyl, however.